MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (PRE-CURVED) (24CM); CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (PRE-CURVED) (24CM); CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 5834190
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device remains in the patient.A lot history review (lhr) of reza1098 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the rubber material used by hemostar cvc on the two ports outside the patient's body allegedly has memory from the clamps, meaning when the clamps were applied between dialysis, usually two days between, the rubber materials supposedly keep the memory of the clamp and do not go back to its original round shape when unclamped , it remains collapsed, flat and narrow.This causes reduction and restriction in blood flow through the ports of the cvc, in turn causes reduction in pump speed used in dialysis, resulting in reduction in clearance in the dialysis treatment of the patient.The rubber /plastic used to make the two ports should not keep the memory of the clamps.For this patient, most dialysis runs in the last three months required reversing the two ports, resulting reduce clearance of those dialysis runs.

Brand Name
HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (PRE-CURVED) (24CM)
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7438555
Report Number3006260740-2018-00724
Device Sequence Number1055834
Product Code MSD
UDI-Device Identifier00801741013430
UDI-Public(01)00801741013430
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5834190
Device Catalogue Number5834190
Device Lot NumberREZA1098
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1